Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2008, Article ID 525930, 30 pages
http://dx.doi.org/10.1155/2008/525930
Research Article

A First-Order Analytical Theory for Optimal Low-Thrust Limited-Power Transfers between Arbitrary Elliptical Coplanar Orbits

Departamento de Matemática, Instituto Tecnológico de Aeronáutica, 12228-900 São José dos Campos, SP, Brazil

Received 7 March 2008; Accepted 15 May 2008

Academic Editor: Alexander P. Seyranian

Copyright © 2008 Sandro da Silva Fernandes and Francisco das Chagas Carvalho. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J.-P. Marec, Optimal Space Trajectories, Elsevier, New York, NY, USA, 1979. View at Zentralblatt MATH
  2. G. Hori, “Theory of general perturbations with unspecified canonical variables,” Publications of the Astronomical Society of Japan, vol. 18, no. 4, pp. 287–296, 1966. View at Google Scholar
  3. C. Lánczos, The Variational Principles of Mechanics, Mathematical Expositions, no. 4, University of Toronto Press, Toronto, Canada, 4th edition, 1970. View at Zentralblatt MATH · View at MathSciNet
  4. T. N. Edelbaum, “Optimum power-limited orbit transfer in strong gravity fields,” AIAA Journal, vol. 3, pp. 921–925, 1965. View at Google Scholar · View at MathSciNet
  5. J.-P. Marec and N. X. Vinh, “Optimal low-thrust, limited power transfers between arbitrary elliptical orbits,” Acta Astronautica, vol. 4, no. 5-6, pp. 511–540, 1977. View at Publisher · View at Google Scholar
  6. L. S. Pontryagin, V. G. Boltyanskii, R. V. Gamkrelidze, and E. F. Mishchenko, The Mathematical Theory of Optimal Processes, John Wiley & Sons, New York, NY, USA, 1962. View at Zentralblatt MATH · View at MathSciNet
  7. S. Da Silva Fernandes, “Generalized canonical systems—III. Space dynamics applications: solution of the coast-arc problem,” Acta Astronautica, vol. 32, no. 5, pp. 347–354, 1994. View at Publisher · View at Google Scholar
  8. R. H. Battin, An Introduction to the Mathematics and Methods of Astrodynamics, AIAA Education Series, American Institute of Aeronautics and Astronautics, Washington, DC, USA, 1987. View at Zentralblatt MATH · View at MathSciNet
  9. T. N. Edelbaum, “An asymptotic solution for optimum power limited orbit transfer,” AIAA Journal, vol. 4, no. 8, pp. 1491–1494, 1966. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. G. E. Forsythe, M. A. Malcolm, and C. B. Moler, Computer Methods for Mathematical Computations, Prentice-Hall, Englewood Cliffs, NJ, USA, 1977. View at Zentralblatt MATH · View at MathSciNet
  11. J. Stoer and R. Bulirsch, Introduction to Numerical Analysis, vol. 12 of Texts in Applied Mathematics, Springer, New York, NY, USA, 3rd edition, 2002. View at Zentralblatt MATH · View at MathSciNet
  12. G. A. Bliss, Lectures on the Calculus of Variations, University of Chicago Press, Chicago, Ill, USA, 1946. View at Zentralblatt MATH · View at MathSciNet
  13. J.-P. Marec and N. X. Vinh, Étude Générale des Transferts Optimaux à Poussée Faible et Puissance Limitée entre Orbites Elliptiques Quelconques, ONERA, Châtillon, France, 1980.
  14. C. M. Haissig, K. D. Mease, and N. X. Vinh, “Minimum-fuel power-limited transfers between coplanar elliptical orbits,” Acta Astronautica, vol. 29, no. 1, pp. 1–15, 1993. View at Publisher · View at Google Scholar
  15. T. N. Edelbaum, “Optimum low-thrust rendezvous and station keeping,” AIAA Journal, vol. 2, no. 7, pp. 1196–1201, 1964. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. J.-P. Marec, Transferts Optimaux Entre Orbites Elliptiques Proches, ONERA, Châtillon, France, 1967.
  17. S. Da Silva Fernandes, “Optimum low-thrust limited power transfers between neighbouring elliptic non-equatorial orbits in a non-central gravity field,” Acta Astronautica, vol. 35, no. 12, pp. 763–770, 1995. View at Publisher · View at Google Scholar
  18. S. Da Silva Fernandes, “Notes on Hori method for canonical systems,” Celestial Mechanics & Dynamical Astronomy, vol. 85, no. 1, pp. 67–77, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet